MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 10
Model Number 520-01-010
Health Effect - Clinical Code Pain (1994)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a hemi-arthroplasty performed that did not achieve the pain control expected.The patient presented to the surgeon with pain and instability that was corrected through removing all implants and replacing with a reverse total shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to pain and instability.The previous surgery and the revision detailed in this investigation occurred 1.3 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that a non-conforming material report (ncmr) # 36828 associated with the part # 520-01-010, tur on primary humeral stem, size 10 which documents a nonconformance that out of 19 quantity lot, 1 item was rejected due to scratches on metal.The item was reworked and accepted after suitable operation.All items in the lot met design, fit and function requirements and were accepted.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain and instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that are outside the control of djo surgical such as inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7973438
Report Number1644408-2018-00956
Device Sequence Number1773789
Product Code KWS
UDI-Device Identifier00888912024891
UDI-Public(01)00888912024891
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number520-01-010
Device Catalogue Number520-01-010
Device Lot Number455G1243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1700; 520-54-118, LOT 944C1078; 520-00-000, LOT 878C1700; 520-54-118, LOT 944C1078
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight80